MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111645
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Yesterday with a brand new surgeon, we went to take our final numbers for tka to see if we were balanced with actual implants and the numbers were way off so i said "grab green probe" and we did the femur check point and it was all good then went to tibia check point and it was off like 6mm so i said the array must have been bumped or check point so i said "those numbers might not be accurate" and asked surgeon to see how it felt and he said it looked good so i said "ok you can remove everything "and they missed the checkpoints case type: tka.
 
Additional Manufacturer Narrative
Reported event: it was reported that the user left the checkpoints in the patient even after mps's instruction to remove them.Product evaluation and results: the product was unavailable for inspection as the product was not returned.Product history review: product history review was not performed as the lot number was not provided.Complaint history review: complaint history review was not performed as the lot number was not provided.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.Product was unavailable for inspection as the product was not returned.
 
Event or Problem Description
Yesterday with a brand new surgeon, we went to take our final numbers for tka to see if we were balanced with actual implants and the numbers were way off so i said grab green probe and we did the femur check point and it was all good then went to tibia check point and it was off like 6mm so i said the array must have been bumped or check point so i said those numbers might not be accurate and asked surgeon to see how it felt and he said it looked good so i said ok you can remove everything and they missed the checkpoints case type: tka.

Brand Name
FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE)
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8160715
Report Number3005985723-2018-00738
Device Sequence Number2203008
Product Code OLO
UDI-Device Identifier00848486029494
UDI-Public00848486029494
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111645
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;